Alert archive / Minnesota / River Flood Warnings in 2025
River Flood Warning 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Jul 19, 2025, 7:47 PM CDT for Brown County, Minnesota. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2025, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 22, 2025, 7:00 AM CDT
- In force
- 59 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood River (MN) above Springfield (SPFM5).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
999
WGUS43 KMPX 200047
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
747 PM CDT Sat Jul 19 2025
...The National Weather Service in the Twin Cities has issued a
Flood Warning for the following rivers in Minnesota...
Cottonwood River Above Springfield affecting Brown County.
.The 2 to 4 inches of rain that has fallen during the last 24 hours
over southwestern Minnesota has led to a sharp rise in area rivers.
Rivers should continue to rise over the next day or two as runoff
and/or flow makes its way downstream. However, rivers look to begin
to fall again afterwards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC015-201600-
/O.NEW.KMPX.FL.W.0011.250720T0047Z-250722T1200Z/
/SPFM5.1.ER.250719T2143Z.250720T1800Z.250721T1800Z.NO/
747 PM CDT Sat Jul 19 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River above Springfield.
* WHEN...From this evening to Tuesday morning.
* ADDITIONAL DETAILS...
- At 730 PM CDT Saturday, the stage was 23.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 730 PM CDT Saturday was 23.1 feet.
- Forecast...The river is expected to rise to a crest of 23.4
feet early tomorrow afternoon. It will then fall below flood
stage early Monday afternoon.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
23.6 feet on 05/22/2017.
&&
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
4417 9510
$$
CTG3 follow-up statements
776
WGUS83 KMPX 201441
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
941 AM CDT Sun Jul 20 2025
...The Flood Warning continues for the following rivers in
Minnesota...
Cottonwood River Above Springfield affecting Brown County.
...The Flood Warning is extended for the following rivers in
Minnesota...
Minnesota River at Morton affecting Renville and Redwood Counties.
.Recent rises in river stages will begin to level off today and
begin a slow decline. Additional rain chances this week may lead to
another short term rise across the area's rivers but widespread
flooding doesn't appear likely at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC015-210545-
/O.EXT.KMPX.FL.W.0011.000000T0000Z-250722T1000Z/
/SPFM5.1.ER.250719T2143Z.250720T0900Z.250721T1600Z.NO/
941 AM CDT Sun Jul 20 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY NIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River above Springfield.
* WHEN...Until late Monday night.
* ADDITIONAL DETAILS...
- At 930 AM CDT Sunday, the stage was 24.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 930 AM CDT Sunday was 24.5 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 14.6 feet
Sunday, July 27.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
24.0 feet on 04/26/1994.
&&
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
4417 9510
$$
MNC127-129-210545-
/O.EXT.KMPX.FL.W.0005.000000T0000Z-250723T0300Z/
/MTNM5.2.ER.250719T1707Z.250720T1800Z.250722T0900Z.NO/
941 AM CDT Sun Jul 20 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...Until Tuesday evening.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 800 AM CDT Sunday, the stage was 21.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 800 AM CDT Sunday was 21.5 feet.
- Forecast...The river is expected to rise to a crest of 21.6
feet this afternoon. It will then fall below flood stage
early Tuesday morning.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.4 feet on 05/31/2004.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
BPH552
WGUS83 KMPX 210049
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT Sun Jul 20 2025
...The Flood Warning continues for the following rivers in
Minnesota...
Cottonwood River Above Springfield affecting Brown County.
...The Flood Warning is extended for the following rivers in
Minnesota...
Minnesota River at Morton affecting Renville and Redwood Counties.
.Rivers are nearing crest or have already started to fall.
Additional rain chances this week may lead to another short term
rise across the area's rivers but widespread flooding doesn't appear
likely at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC015-211600-
/O.EXT.KMPX.FL.W.0011.000000T0000Z-250722T0000Z/
/SPFM5.1.ER.250719T2143Z.250720T0900Z.250721T0600Z.NO/
749 PM CDT Sun Jul 20 2025
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River above Springfield.
* WHEN...Until Monday evening.
* ADDITIONAL DETAILS...
- At 730 PM CDT Sunday, the stage was 22.4 feet.
- The river continues to fall.
- Forecast...The river is expected to fall below flood stage
after midnight tonight and continue falling to 14.4 feet
Sunday, July 27.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
22.5 feet on 03/22/1978.
&&
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
4417 9510
$$
MNC127-129-211600-
/O.EXT.KMPX.FL.W.0005.000000T0000Z-250723T1200Z/
/MTNM5.2.ER.250719T1707Z.250720T2345Z.250722T1800Z.NO/
749 PM CDT Sun Jul 20 2025
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...Until Wednesday morning.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 700 PM CDT Sunday, the stage was 21.6 feet.
- The river is nearing crest and is expected to begin falling
tomorrow morning.
- Forecast...The river is expected to fall below flood stage
Tuesday afternoon and continue falling to 18.5 feet Sunday,
July 27.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.9 feet on 04/04/2007.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
Dunleavy456
WGUS83 KMPX 211444
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
944 AM CDT Mon Jul 21 2025
...The Flood Warning is extended for the following rivers in
Minnesota...
Minnesota River at Morton affecting Redwood and Renville Counties.
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Cottonwood River Above Springfield affecting Brown County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC015-211545-
/O.CAN.KMPX.FL.W.0011.000000T0000Z-250721T1444Z/
/SPFM5.1.ER.250719T2143Z.250720T0900Z.000000T0000Z.NO/
944 AM CDT Mon Jul 21 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cottonwood River Above Springfield.
* ADDITIONAL DETAILS...
- At 930 AM CDT Monday, the stage was 20.9 feet.
- Forecast...The river is expected to fall to 14.4 feet Monday,
July 28.
&&
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
4417 9510
$$
MNC127-129-220545-
/O.EXT.KMPX.FL.W.0005.000000T0000Z-250727T1200Z/
/MTNM5.2.ER.250719T1707Z.250723T0600Z.250726T1800Z.NO/
944 AM CDT Mon Jul 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...Until Sunday morning.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 900 AM CDT Monday, the stage was 21.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 900 AM CDT Monday was 21.7 feet.
- Forecast...The river is expected to rise to a crest of 22.0
feet early Wednesday morning. It will then fall below flood
stage early Saturday afternoon.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.9 feet on 04/04/2007.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
PVWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Jul 19, 6:06 PM CDT, 1 hour 41 minutes earlier. Its key messages:
- Dry and pleasant weather continues into Sunday.
- Active but uncertain thunderstorm pattern sets of for much of next week.
- Warm and humid conditions return by midweek.
Area forecast discussion, Jul 19, 6:06 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 606 PM CDT Sat Jul 19 2025 .KEY MESSAGES... - Dry and pleasant weather continues into Sunday. - Active but uncertain thunderstorm pattern sets of for much of next week. - Warm and humid conditions return by midweek. && .DISCUSSION... Issued at 241 PM CDT Sat Jul 19 2025 A rather significant pattern change is underway across the Central US this weekend as we transition out of cool and rainy troughing to deep upper-level ridging by Tuesday. The transition between these two patterns is yielding quite a pleasant weekend with high pressure keeping things dry while northerly/easterly flow keeps temperatures below average with highs in the mid/upper 70s both today and Sunday. Things will start to heat up by early next week as a deep upper ridge builds into much of the central US. This "heat dome" will bring a prolonged period of excessive heat to much of the Central Plains and Midwest, the worst of which will stay mostly south of here. Still, afternoon temperatures will return to the mid/upper 80s across this region by Tuesday and likely stay that way through the remainder of the week (pending any clouds/rain). This pattern will also put the Upper Midwest in a "ring of fire" type pattern with multiple weak waves riding the northern periphery of the upper ridge, resulting in several thunderstorm chances throughout the work week. The first of these waves could arrive as early as early Monday morning with several more thunderstorm chances each day through Thursday. The transient and ill-defined nature of these waves will make timing difficult to pinpoint. Severe potential will be even harder to assess due to these timing questions, plus the potential for one round of convection to significantly impact airmass stabilization ahead of the next round. The potential for strong storms and/or heavy rain certainly could be there given the warm and humid airmass that will be in place, but the number of complicating factors will make it difficult to predict severe potential beyond 24-48 hours out, and even that may be optimistic. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 554 PM CDT Sat Jul 19 2025 Broken low-end VFR/MVFR cumulus has persisted late into this afternoon across eastern MN and western WI. These clouds will dissipate within the next few hours leaving VFR conditions the remainder of the period. A scattered MVFR cumulus deck does look possible tomorrow afternoon across southern MN. But cloud coverage should be low enough to allow for VFR at MKT. Current northerly winds will slow and turn northeasterly during tonight and then east-southeasterly during Sunday. Speeds will increase to 5-10 knots Sunday. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ MON...Mainly VFR. Slight chc A.M. MVFR/SHRA. Wind SE 10-15 kts. TUE...Mainly VFR. Chc MVFR/SHRA/TSRA. Wind S 10-15 kts. WED...Mainly VFR. Chc MVFR/SHRA/TSRA. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...DPH AVIATION...CTG
Hazardous weather outlook, Jul 19, 3:00 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 300 PM CDT Sat Jul 19 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 202000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 300 PM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Increasing heat and humidity will return starting Tuesday and persist through much of next week, including heat index values returning to the lower to middle 90s. Several rounds of thunderstorms are expected Monday through Thursday, although it is too early to determine any severe thunderstorm or heavy rain potential. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
River Flood Warnings in Minnesota, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.